Texas, 2018Flooding in Texas, October 26 to 31, 2018
October 26 to 31, 2018 · NWS CRP · 4 events in 4 counties and zones
Flood wave from heavy rainfall over the upper Nueces River watershed reached Live Oak County by the end of the month. Major flooding occurred from west of Three Rivers to near George West.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flood wave from heavy rainfall over the upper Nueces River watershed reached Live Oak County by the end of the month. Major flooding occurred from west of Three Rivers to near George West. Releases from Lake Corpus Christi produced major flooding on the Nueces River downstream from the dam to the Calallen area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 26, 11:10 AM CST, 50 minutes earlier.
Area forecast discussion, Oct 26, 11:10 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1210 PM CDT Fri Oct 26 2018
.DISCUSSION...
See aviation discussion below for the 18A TAFs.
&&
.AVIATION...
CIGs are lifting with LRD now MVFR and the rest of S TX being VFR.
VFR conditions are expected through this afternoon and into
tonight. Patchy fog is expected to develop late tonight into early
Sat morning. This will lead to MVFR...possibly IFR...visibilities.
CIGs could also lower to MVFR levels. VFR conditions are then
expected by mid morning Sat. Sfc high pressure will keep winds
light with a variable direction.
&&
.PREVIOUS DISCUSSION... /Issued 638 AM CDT Fri Oct 26 2018/
DISCUSSION...See Aviation section for 12Z TAFs.
AVIATION...Fog has been slow to develop early this morning with
patchy dense fog over the southeast part of the Brush Country
from HBV-ALI and patchy fog over the inland Coastal Bend. The fog
will linger over the coastal plains through 15Z with ALI going
from LIFR to IFR. Patchy fog could also develop in VCT area soon
MVFR vsbys. An upper level disturbance moving in from the
northwest will lead to a region of mid level clouds over south
Texas into early evening. This disturbance providing isolated
light showers over the western Brush Country this morning. VFR
conditions are expected from 14Z Friday through Friday evening.
Skies expected to clear out with passage of the upper level trough
late this evening. With light winds and clear skies, expect fog
will form over most of south Texas with MVFR vsbys prevalent while
IFR/LIFR will be possible especially over the inland coastal
plains after 08Z Saturday.
PREVIOUS DISCUSSION... /Issued 440 AM CDT Fri Oct 26 2018/
SHORT TERM (Today through Saturday)...
Short wave trough over northwest Mexico will move southeast across
northern Mexico today through tonight. An upper level jet will
move across south Texas today with the right entrance region
providing some lift leading to an increase in mid level clouds.
NAM/GFS models show region of higher moisture along the Rio Grande
with precipitable water values around 1.5 inches today. Will show
slight chance PoPs over the western Brush Country today. Weak
surface high pressure will remain over south Texas today into
tonight and move into the coastal waters on Saturday. Light winds
and high boundary layer moisture will lead to patchy fog over
inland area this morning and again late tonight into Saturday
morning. Below normal temperatures will be in store for today with
cloud cover and light north winds. Highs will be closer to normal
on Saturday with more sunshine.
As for tides, above normal anomalies with the tide levels continue
to show a trend down. Tides have fallen going toward low tide and
do not expected the tides to reach advisory levels on the next
high tide. Cancelled the Coastal Flood Advisory.
MARINE (Today through Saturday)...
With surface high pressure ridge will remain from central Texas
down into the region today into tonight. This will keep a light
north wind over the coastal waters. Seas will be tranquil ranging
from 1 to 3 feet. High pressure area will move into the coastal
waters on Saturday leading to variable light wind.
LONG TERM (Saturday night through Thursday)...
Ridging builds in from the west and surface high pressure quickly
pushes south through the region and settles in the NW Gulf of Mexico
through the weekend. Dry and warming conditions are expected through
weekend under mostly sunny skies. Moisture is drawn back northward
across South Texas as an area of low pressure develops across the
high plains Tuesday as onshore flow increases. A mid level trough is
then expected to swing east across the Central Plains, strengthening
the low level flow, resulting in an increase in moisture. This
trough will also bring a surface cold front mid to late week. Timing
of the frontal passage across South Texas still varies from a
Wednesday night passage according to ECMWF to a Thursday morning
passage according to GFS. Either way, with PWATs expected to
increase to near 1.8 inches, showers and thunderstorms are expected
to develop ahead and along the boundary Wednesday/Thursday. Drier
conditions are expected behind the front. Cooler temperatures will
also develop behind the front with highs in the lower 70s.
Marine...
Generally weak winds will prevail this weekend and early next week
over the Middle Texas Coastal Waters. Onshore flow will strengthen
Tuesday and Wednesday in advance of the next upper level trough and
cold front. A chance of showers and storms may return on Wednesday
as the front moves through the area. Borderline SCA conditions will
be possible behind the Wednesday night/Thursday frontal passage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 58 83 60 83 / 10 0 0 0 0
Victoria 76 54 82 59 85 / 10 0 0 0 0
Laredo 76 58 83 60 84 / 20 10 0 0 0
Alice 76 57 83 58 85 / 10 10 0 0 0
Rockport 74 61 80 65 81 / 10 0 0 0 0
Cotulla 77 57 83 58 84 / 10 0 0 0 0
Kingsville 77 58 83 59 85 / 10 10 0 0 0
Navy Corpus 74 64 79 66 81 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TE/81...AVIATION
Hazardous weather outlook, Oct 26, 3:50 AM CST, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
450 AM CDT Fri Oct 26 2018
TXZ229>234-239>247-342>347-442-443-447-271000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
450 AM CDT Fri Oct 26 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-271000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
450 AM CDT Fri Oct 26 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
TMT/CB
Flood, San Patricio
- When
- October 26, 12:00 PM CST to October 31, 11:59 PM CST
- Where
- San Patricio County, 0.68 mi ESE of Corpus Christi St Pa to 0.78 mi SE of Mathis
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 28.045, -97.861
Releases from Wesley Seale Dam pushed the Nueces River into major flood stream downstream from the dam, affecting San Patricio County.
Flood, Jim Wells
- When
- October 26, 12:00 PM CST to October 31, 11:59 PM CST
- Where
- Jim Wells County, 1.88 mi NNE of Sandia to 1.37 mi ENE of Sandia
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 28.044, -97.864
Releases from Wesley Seale Dam pushed the Nueces River into major flood stream downstream from the dam, affecting Jim Wells County.
Flood, Nueces
- When
- October 27, 12:00 PM CST to October 31, 11:59 PM CST
- Where
- Nueces County, 7.88 mi NW of La Rose to 4.59 mi NNW of La Rose
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 27.955, -97.827
Releases from Wesley Seale Dam pushed the Nueces River into major flood stream downstream from the dam, affecting Nueces County. West bank residents below Bluntzer were cut off by the flood waters.
Flood, Live Oak
- When
- October 29, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Live Oak County, 4.06 mi WSW of Simmons to 3.81 mi NNE of George West
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 28.369, -98.336
Major flooding occurred from west of Three Rivers to near George West. Flow backed up into several minor creeks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 790332, 790334, 790333, 790328.